Drought, Coastal Franklin
- When
- May 24, 12:00 AM EST to May 31, 11:59 PM EST
- Where
- Coastal Franklin forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 29.812, -84.800 (the zone’s center; the record gives no point)
Severe drought conditions (D2) developed across the area on May 24th and persisted into June.
Every event with a place to put it; 3 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS TAE wrote it up.
Severe drought conditions (D2) developed across the area on May 24th and persisted into June.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before the first event at May 23, 7:30 PM EST, 4 hours 30 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
830 PM EDT MON MAY 23 2011
.DISCUSSION...A SLIGHT INCREASE IN LOW LEVEL MOISTURE WAS EVIDENT
THIS AFTERNOON AS A FEW CU DEVELOPED ON THE SEA BREEZE FRONT. A
SEVERE THUNDERSTORM DEVELOPED WELL TO OUR SOUTHEAST OVER WESTERN
MARION COUNTY BUT DISSIPATED AS IT MOVED TO THE NORTHWEST. SKIES
WILL BE PARTLY CLOUDY TONIGHT AS HIGH LEVEL CLOUDS MOVE IN FROM THE
WEST. OTHERWISE...PATCHY FOG MAY DEVELOP AFTER MIDNIGHT. NO UPDATE
TO GRIDS OR ZONES ARE ANTICIPATED.
&&
.MARINE...THE WEAK PRESSURE GRADIENT OVER THE REGION WILL MEAN A
CONTINUATION OF THE LIGHT GENERALLY ONSHORE WINDS AND LOW SEAS THAT
HAVE BEEN OBSERVED OVER THE NE GULF OVER THE PAST SEVERAL DAYS.
&&
.AVIATION...THE GUIDANCE FOR TONIGHT IS MUCH LESS AGGRESSIVE ON FOG
CHANCES COMPARED TO RECENT NIGHTS. ALTHOUGH NOT A WHOLE LOT HAS
CHANGED ON THE LARGE SCALE...SATELLITE IMAGERY DOES SHOW SOME HIGH
LEVEL CLOUDINESS THAT WILL MOVE INTO THE AREA TONIGHT FROM THE WEST.
THIS MAY BE ENOUGH TO LIMIT OUR FOG COVERAGE AND DENSITY. HAVE GONE
WITH NO FOG AT KDHN AND KABY AND PREVAILING MVFR AT THE REMAINING
LOCATIONS WITH TEMPO IFR CONDITIONS AT KTLH AND KECP. ANY FOG THAT
DOES DEVELOP WILL DISSIPATE RAPIDLY AFTER SUNRISE WITH VFR
PREVAILING THROUGH THE DAY ON WEDNESDAY.
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
GA...NONE.
FL...RED FLAG WARNING FROM TUESDAY AFTERNOON THROUGH TUESDAY EVENING
FOR THE FOLLOWING ZONES: CALHOUN...GADSDEN...HOLMES...INLAND
BAY...INLAND WALTON...JACKSON...LIBERTY...AND WASHINGTON.
GM...NONE.
&&
VAN DYKE/BARRYHAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TALLAHASSEE FL 1016 PM EDT MON MAY 23 2011 ALZ065>069-FLZ007>019-026>029-034-108-112-114-115-118-127-128-134- GAZ120>131-142>148-155>161-GMZ730-750-755-765-770-775-241100- COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-CENTRAL WALTON- HOLMES-WASHINGTON-JACKSON-INLAND BAY-CALHOUN-INLAND GULF- INLAND FRANKLIN-GADSDEN-LEON-INLAND JEFFERSON-MADISON-LIBERTY- INLAND WAKULLA-INLAND TAYLOR-LAFAYETTE-INLAND DIXIE-SOUTH WALTON- COASTAL BAY-COASTAL GULF-COASTAL FRANKLIN-COASTAL JEFFERSON- COASTAL WAKULLA-COASTAL TAYLOR-COASTAL DIXIE-QUITMAN-CLAY- RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-IRWIN- EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE- DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER- APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE RIVER FL OUT TO 20 NM- COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM- COASTAL WATERS FROM OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO 20 NM- COASTAL WATERS FROM SUWANNEE RIVER TO KEATON BEACH OUT 20 NM- WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM- WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM- 1016 PM EDT MON MAY 23 2011 /916 PM CDT MON MAY 23 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA... SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE FLORIDA BIG BEND AND PANHANDLE...AND ADJACENT COASTAL WATERS. .DAY ONE...TONIGHT... AREAS OF FOG ARE EXPECTED TO DEVELOP AFTER MIDNIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...THE POTENTIAL FOR LATE NIGHT AND EARLY MORNING DENSE FOG PERSISTS DURING THE NEXT SEVERAL DAYS. OTHERWISE...ALTHOUGH TEMPERATURES WILL DROP A DEGREE OR TWO THROUGH MID WEEK...GENERALLY HOT AND DRY WEATHER IS EXPECTED. THE NEXT DECENT CHANCE FOR SHOWERS AND THUNDERSTORMS IS NOT EXPECTED UNTIL THE END OF THE WEEK AND INTO NEXT WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA OF INTEREST ON THE NATIONAL MAP. BARRY/BLOCK
The national radar mosaic for the moment the first event began.
4 drought. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Florida in 2011Every state in 2011This day in weather historyWarnings in Florida, May 2011
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 306867, 306868, 306869, 306870.